MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D087023
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the device, a fractured and detached electrode was noted.The results/method and conclusion codes along with investigation results will be provided in a subsequent submission.
 
Event or Problem Description
This report is to advise of an event observed upon receipt of the device revealing a fractured and detached electrode.
 
Additional Manufacturer Narrative
One decapolar, spiral loop, inquiry afocusii diagnostic catheter was received for evaluation.Visual inspection revealed the distal electrode was fractured and detached from the spiral loop.The distal electrode was not returned.In addition, the spiral loop was stretched and flattened.The catheter shaft met specifications for outer diameter, however due to the condition of the returned device, functional testing could not be performed.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the fractured and detached tip electrode and the reported insertion difficulty is consistent with not using the tip straightener to straighten the loop during insertion of the catheter into the introducer sheath.Per the ifu, pulling the thumb control straightens the catheter shaft.Always make sure to pull the thumb control downward completely before removing the catheter from the patient.

Brand Name
INQUIRY¿ ELECTROPHYSIOLOGY CATHETER, INQUIRY¿ AFOCUS II¿ EB CATHETER, 110 CM LEN
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
2375 morse ave
irvine CA 92614
MDR Report Key8531027
Report Number2030404-2019-00025
Device Sequence Number11082167
Product Code DRF
UDI-Device Identifier05414734311434
UDI-Public05414734311434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042775
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model NumberD087023
Device Lot Number6548546
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer06/11/2019
Initial Report FDA Received Date04/19/2019
Supplement Report FDA Received Date06/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1